Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 35, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 6, 2005, 8:34 AM EDT for Venango County, Pennsylvania. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2005, 8:34 AM EDT (12:34 UTC)
- Expired
- Jun 6, 2005, 9:13 AM EDT
- In force
- 39 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Venango County, PA
The radar
The Pittsburgh radar (KPBZ), 104 km from the middle of the area, began a volume at 12:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 0.6 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 1618 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 4:08 AM EDT, 4 hours 26 minutes earlier.
Area forecast discussion, Jun 6, 4:08 AM EDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 408 AM EDT MON JUN 6 2005 .SHORT TERM (TODAY THROUGH TONIGHT)... CONTINUE TO EXPECT SCATTERED THUNDERSTORMS TODAY AND EARLY TONIGHT AS NAM AND GFS MODELS SHOW WARM HUMID LOWLEVEL CONDITIONS GENERATING INSTABILITY (LIFTED INDEX MINUS 4.) NECESSARY LIFT TO HAVE PARCELS REACH THE LIFTED CONDENSATION LEVEL WILL BE PROVIDED BY THE PASSAGE OF A SUBTLE SYSTEM...INDICATED BY A LOWLEVEL BOUNDARY AND ATTENDANT UPPER LEVEL SHORT-WAVE TROUGH. CONCUR WITH SPC THAT BEST POTENTIAL FOR SEVERE THUNDERSTORMS WILL BE EAST OF THE APPALACHIAN MOUNTAINS AS BY THEN DAYTIME HEATING CAN BETTER FUEL STORM ENERGY. PRIME THUNDERSTORM THREAT SHOULD BE WIND GUSTS DUE TO UNIDIRECTIONAL NATURE OF LOWLEVEL SHEAR. FOR TEMPERATURES...PREFERRED GFS MOS VALUES WHICH WERE A COUPLE DEGREES LOWER THAN NAM MOS. && .LONG TERM (TUESDAY THROUGH SUNDAY)... EXPECT VERY WARM AND HUMID CONDITIONS TO CONTINUE INTO AT LEAST THURSDAY AS GFS MODEL SHOWS UPPER LEVEL RIDGING OVER MIDWEST. THIS WILL ALLOW SOUTHERLY WINDS TO CONTINUE TO PUMP GULF MOISTURE INTO THE UPPER OHIO VALLEY. CONSEQUENTLY GFS MOS TEMPERATURES PREFERRED. BY THE WEEKEND...GFS INDICATES THE PASSAGE OF A MESOSCALE CONVECTIVE SYSTEM AND THUS AN EPISODE OF ORGANIZED THUNDERSTORMS. && .AVIATION... THROUGH 13Z EXPECT GENERALLY P6SM AND CIRRUS CEILINGS. THEN EXPECT CUMULUS CEILINGS (BKN050) TO DEVELOP. RUC...NAM...AND GFS MODEL RUNS HINT AT THE PASSAGE OF A MESOSCALE SYSTEM MIDDAY...SO MENTIONED A TEMPO AROUND 14Z-18Z WITH CB CLOUD TYPE AS THAT APPEARS TO BE THE BEST TIME FOR SCATTERED SHOWERS AND THUNDERSTORMS TO BE MOVING THROUGH THE UPPER OHIO VALLEY. HOWEVER RECOGNIZE THERE CAN BE SUFFICIENT INSTABILITY FOR ADDITIONAL SCATTERED THUNDERSTORMS TO DEVELOP UNTIL ABOUT 01Z. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jun 6, 5:01 AM EDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 501 AM EDT MON JUN 6 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-070900- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 501 AM EDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THE NATIONAL WEATHER SERVICE SAYS THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND EARLY TONIGHT ACROSS PARTS OF THE UPPER OHIO VALLEY...PARTICULARLY EAST OF INTERSTATE 79. THE PRIME THREAT SHOULD BE DAMAGING WIND. HOWEVER LARGE HAIL CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Jun 6, 3:37 AM EDT, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 337 AM EDT MON JUN 6 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-061531- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 337 AM EDT MON JUN 6 2005 ...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND EARLY TONIGHT... THE NATIONAL WEATHER SERVICE SAYS THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND EARLY TONIGHT ACROSS PARTS OF THE UPPER OHIO VALLEY...PARTICULARLY EAST OF INTERSTATE 79. THE PRIME THREAT SHOULD BE DAMAGING WIND. HOWEVER LARGE HAIL CANNOT BE RULED OUT. WHEN SEVERE THUNDERSTORMS THREATEN...TAKE SHELTER INSIDE A STRONG BUILDING. LISTEN FOR UPDATES ON THUNDERSTORM DEVELOPMENTS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 6, 6:21 AM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 621 AM EDT MON JUN 6 2005 OHZ048-057-058-061115- COSHOCTON OH-GUERNSEY OH-MUSKINGUM OH- 621 AM EDT MON JUN 6 2005 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... COSHOCTON...GUERNSEY AND MUSKINGUM... AT 616 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 20 MILES SOUTHWEST OF NEW GUILFORD.... MOVING EAST AT 40 MPH. THE THUNDERSTORMS CAN HAVE GUSTY WIND AND HAIL AND FREQUENT LIGHTNING. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... ADAMSVILLE...BLISSFIELD...BODEN...CONESVILLE...COOPERDALE... COSHOCTON...DILLON STATE PARK...DRAKE...FERNCLIFF...LAYLAND... NELLIE...NEW GUILFORD...OTSEGO...PLAINFIELD...WARSAW AND WEST LAFAYETTE KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jun 6, 7:31 AM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 731 AM EDT MON JUN 6 2005 PAZ014-021-022-029-030-061230- ALLEGHENY PA-ARMSTRONG PA-BUTLER PA-WASHINGTON PA-WESTMORELAND PA- 731 AM EDT MON JUN 6 2005 ...THUNDERSTORMS MOVING ACROSS THE AREA THIS MORNING... THUNDERSTORMS WILL MOVE THROUGH THE FOLLOWING COUNTIES THROUGH 8 30 AM. BUTLER...ARMSTRONG...WESTMORELAND...ALLEGHENY AND WASHINGTON. AT 727 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED THUNDERSTORMS ALONG A BROKEN LINE EXTENDING FROM GIBSONIA TO CLAYSVILLE....MOVING EAST AT 20 MPH. THESE STORMS MAY PRODUCE SOME SMALL HAIL AND WILL GENERATE BRIEF HEAVY DOWNPOURS. MOVE INDOORS WHEN THE THUNDERSTORMS APPROACH AND SLOW DOWN IN HEAVY DOWNPOURS. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. 15
Special weather statement, Jun 6, 7:47 AM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 747 AM EDT MON JUN 6 2005 OHZ039>041-049-050-PAZ007-008-013-014-020-029-WVZ001-002-061245- BEAVER PA-BROOKE WV-BUTLER PA-CARROLL OH-COLUMBIANA OH-HANCOCK WV-HARRISON OH-JEFFERSON OH-LAWRENCE PA-MERCER PA-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- 747 AM EDT MON JUN 6 2005 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES THROUGH 9 AM. COLUMBIANA...CARROLL...TUSCARAWAS...JEFFERSON...HARRISON...VENANGO ...MERCER...BUTLER...LAWRENCE...BEAVER...WASHINGTON...HANCOCK AND BROOKE... AT 742 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED THUNDERSTORMS ALONG A BROKEN LINE EXTENDING FROM 5 MILES NORTHWEST OF TIPPECANOE TO 14 MILES NORTHWEST OF SHARON...OR ALONG A LINE EXTENDING FROM 4 MILES EAST OF GILMORE TO 14 MILES NORTHWEST OF SHARON....MOVING EAST AT 25 MPH. THESE STORMS WILL PRODUCE SOME SMALL HAIL AND WIND GUSTS TO 40 MPH. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. 15
Local storm report, Jun 6, 8:17 AM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
817 AM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 AM TSTM WND DMG 1 WNW NEW CASTLE 41.00N 80.36W
06/06/2005 LAWRENCE PA COUNTY EOC
POWER LINES DOWN ON KING CHAPEL ROAD.
&&The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 8:00 AM EDT | Severe Thunderstorm Warning | PBZ | Lawrence | 53 min |
| Jun 6, 8:02 AM EDT | Severe Thunderstorm Warning | PBZ | Armstrong | 53 min |
| Jun 6, 8:05 AM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 55 min |
| Jun 6, 8:28 AM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 37 min |
| Jun 6, 8:33 AM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 36 min |
| Jun 6, 8:49 AM EDT | Severe Thunderstorm Warning | PBZ | Butler | 48 min |
| Jun 6, 8:51 AM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 54 min |
| Jun 6, 8:54 AM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Westmoreland | 62 min |
| Jun 6, 8:59 AM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Clarion | 61 min |
| Jun 6, 9:03 AM EDT | Severe Thunderstorm Warning | PBZ | Forest | 57 min |
| Jun 6, 9:26 AM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 57 min |
| Jun 6, 9:53 AM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 17 min |
| Jun 6, 10:02 AM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 44 min |
| Jun 6, 1:04 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Westmoreland | 56 min |
| Jun 6, 1:42 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 59 min |
| Jun 6, 1:59 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong | 61 min |
| Jun 6, 2:01 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana, Westmoreland | 59 min |
| Jun 6, 2:09 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 66 min |
| Jun 6, 2:21 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 54 min |
| Jun 6, 2:31 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion | 59 min |
| Jun 6, 2:48 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 52 min |
| Jun 6, 2:58 PM EDT | Flash Flood Warning | PBZ | Westmoreland | 3 hr |
| Jun 6, 2:58 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 58 min |
| Jun 6, 3:11 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 64 min |
| Jun 6, 3:51 PM EDT | Flash Flood Warning | PBZ | Indiana | 3 hr |
| Jun 6, 4:09 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 66 min |
| Jun 6, 4:37 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 53 min |
| Jun 6, 5:20 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 55 min |
| Jun 6, 5:29 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 61 min |
| Jun 6, 6:04 PM EDT | Flash Flood Warning | PBZ | Washington | 3 hr |
| Jun 6, 6:28 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 62 min |
| Jun 6, 8:40 AM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 33 min |
| Jun 6, 12:55 PM EDT | Severe Thunderstorm Warning | PBZ | Monroe | 65 min |
| Jun 6, 1:18 PM EDT | Severe Thunderstorm Warning | PBZ | Marshall | 48 min |
| Jun 6, 1:52 PM EDT | Severe Thunderstorm Warning | PBZ | Monongalia | 53 min |
| Jun 6, 2:19 PM EDT | Severe Thunderstorm Warning | PBZ | Marion | 56 min |
| Jun 6, 3:12 PM EDT | Severe Thunderstorm Warning | PBZ | Marion | 19 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.